Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 175, NWS San Francisco Bay Area, CA

November 16, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Nov 16, 2012, 2:18 PM PST. It took effect at Nov 16, 2012, 4:00 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2012, 2:18 PM PST (22:18 UTC)
In effect from
Nov 16, 2012, 4:00 PM PST
Expired
Nov 17, 2012, 9:00 AM PST
In force
17 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WHUS76 KMTR 162218
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
218 PM PST FRI NOV 16 2012

PZZ570-170630-
/O.CAN.KMTR.SC.Y.0174.000000T0000Z-121117T0500Z/
/O.NEW.KMTR.SC.Y.0175.121117T0000Z-121117T1100Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
218 PM PST FRI NOV 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SATURDAY. 

* WINDS: SOUTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THE
  OVERNIGHT HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-170630-
/O.CAN.KMTR.SC.Y.0174.000000T0000Z-121117T0500Z/
/O.NEW.KMTR.SC.Y.0175.121117T0000Z-121117T1100Z/
POINT ARENA TO POINT REYES TO 10 NM-
218 PM PST FRI NOV 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SATURDAY. 

* WINDS: SOUTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THE
  OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-170630-
/O.CAN.KMTR.SC.Y.0174.000000T0000Z-121117T0500Z/
/O.NEW.KMTR.SC.Y.0175.121117T0000Z-121117T1700Z/
POINT REYES TO PIGEON POINT TO 10 NM-
218 PM PST FRI NOV 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST SATURDAY. 

* WINDS: SOUTHERLY WINDS 15 TO 25 KT WILL CONTINUE THROUGH THE
  OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-170630-
/O.CAN.KMTR.SC.Y.0174.000000T0000Z-121117T0500Z/
/O.NEW.KMTR.SC.Y.0175.121117T0000Z-121117T1700Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
218 PM PST FRI NOV 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST SATURDAY. 

* WINDS: SOUTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE INTO SATURDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-170630-
/O.EXT.KMTR.SC.Y.0174.000000T0000Z-121117T1100Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
218 PM PST FRI NOV 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST
SATURDAY. 

* WINDS: SOUTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE INTO
  SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-170630-
/O.EXT.KMTR.SC.Y.0174.000000T0000Z-121117T1700Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
218 PM PST FRI NOV 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST
SATURDAY. 

* WINDS: SOUTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE INTO SATURDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
2 follow-up statements
912 
WHUS76 KMTR 170453
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
853 PM PST FRI NOV 16 2012

PZZ570-171100-
/O.CON.KMTR.SC.Y.0175.000000T0000Z-121117T1100Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
853 PM PST FRI NOV 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY.

* WINDS: SOUTHEAST WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH 
  THE OVERNIGHT HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-171100-
/O.CON.KMTR.SC.Y.0175.000000T0000Z-121117T1100Z/
POINT ARENA TO POINT REYES TO 10 NM-
853 PM PST FRI NOV 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY.

* WINDS: SOUTHEAST WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH 
  THE OVERNIGHT HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-171300-
/O.CON.KMTR.SC.Y.0175.000000T0000Z-121117T1700Z/
POINT REYES TO PIGEON POINT TO 10 NM-
853 PM PST FRI NOV 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY.

* WINDS: SOUTHERLY WINDS 15 TO 25 KT WILL CONTINUE THROUGH MID
  MORNING SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-171100-
/O.CON.KMTR.SC.Y.0174.000000T0000Z-121117T1100Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
853 PM PST FRI NOV 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY.

* WINDS: SOUTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THE
  OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-171300-
/O.CON.KMTR.SC.Y.0175.000000T0000Z-121117T1700Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
853 PM PST FRI NOV 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY.

* WINDS: SOUTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH MID
  MORNING SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-171300-
/O.CON.KMTR.SC.Y.0174.000000T0000Z-121117T1700Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
853 PM PST FRI NOV 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY.

* WINDS: SOUTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH MID
  MORNING SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
313 
WHUS76 KMTR 171043
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
243 AM PST SAT NOV 17 2012

PZZ540-570-171145-
/O.CAN.KMTR.SC.Y.0175.000000T0000Z-121117T1100Z/
POINT ARENA TO POINT REYES TO 10 NM-
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
243 AM PST SAT NOV 17 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

* WINDS: SOUTHERLY WINDS BETWEEN 10 AND 20 KT WILL CONTINUE
  THROUGH THE DAY.

$$

PZZ575-171700-
/O.EXT.KMTR.SC.Y.0174.000000T0000Z-121117T1700Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
243 AM PST SAT NOV 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WINDS: SOUTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH 
  THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-171700-
/O.CON.KMTR.SC.Y.0175.000000T0000Z-121117T1700Z/
POINT REYES TO PIGEON POINT TO 10 NM-
243 AM PST SAT NOV 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WINDS: SOUTHERLY WINDS 15 TO 25 KT WILL CONTINUE THROUGH MID 
  MORNING SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-171700-
/O.CON.KMTR.SC.Y.0175.000000T0000Z-121117T1700Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
243 AM PST SAT NOV 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WINDS: SOUTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH 
  MID MORNING SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-171700-
/O.CON.KMTR.SC.Y.0174.000000T0000Z-121117T1700Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
243 AM PST SAT NOV 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WINDS: SOUTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH 
  MID MORNING SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 2:03 PM PST, 15 minutes earlier.

Area forecast discussion, Nov 16, 2:03 PM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
203 PM PST FRI NOV 16 2012

.DISCUSSION...AS OF 02:00 PM PST FRIDAY... CURRENT VISIBLE SATELLITE
IMAGERY DEPICTS THE LOW PRESSURE OVER THE EASTERN PACIFIC STEADILY
MOVING TOWARDS CALIFORNIA. KMUX WSR- 88D SHOWS AREAS OF RAIN
SHOWERS LIFTING ACROSS THE AREA...CURRENTLY PUSHING THROUGH THE
GREATER SAN FRANCISCO BAY AREA WITH LIGHT RAIN AND AMOUNTS
GENERALLY REMAINING BELOW 0.25 INCHES. IN GENERAL THE PREVIOUS
FORECAST PACKAGE HANDLED THE ONGOING SITUATION RATHER WELL AND SO
ONLY MINOR CHANGES WERE MADE TO ACCOMMODATE THE LATEST THINKING
AND THIS WAS GENERALLY TO RAISE POPS OVER THE WEEKEND AND ADJUST
AMOUNTS TO REFLECT UPDATED QPF FORECASTS. RAINFALL AMOUNTS ARE
STILL GOING TO BE GENERALLY 1 INCH OR LESS IN THE LOWER ELEVATIONS
OVER THE NEXT FEW DAYS AND 2-3 INCHES IN THE HIGHER TERRAIN. STILL
NOT EXPECTING ANY FLOODING CONCERNS GIVEN THE ANTECEDENT DRY
CONDITIONS AND THE SPREAD OUT NATURE OF THE RAIN OVER SEVERAL DAYS
AS WELL AS THE FACT THAT THE RAIN AMOUNTS ARE NOT EXCESSIVE. THE
GENERAL PATTERN EVOLUTION OVER THE NEXT FEW DAYS WILL BE FOR A
DEEPENING LONGWAVE TROUGH TO DEVELOP ACROSS THE GULF OF ALASKA AND
NORTH PACIFIC. THIS WILL FORCE UPSTREAM RIDGING ACROSS THE
INTERMOUNTAIN WEST AND LEAVE OUR AREA IN LOWERED HEIGHTS AND
WESTERLY FLOW AROUND THE BASE OF THE TROUGH. A SHORTWAVE TROUGH
AND ASSOCIATED VORT MAX WILL SWEEP ACROSS THE AREA THIS EVENING. A
SURFACE LOW AND ASSOCIATED TROUGH WILL PUSH ACROSS THE AREA AS
WELL AND HELP TO BRING INCREASED RAIN CHANCES OVERNIGHT. THERE
LOOKS TO BE A LULL IN FORCING ON SATURDAY BY 18Z AND THIS SHOULD
BE REFLECTED BY LIGHTER RAIN AMOUNTS ON SATURDAY AFTERNOON. THEN
THE NEXT SIGNIFICANT PUSH OF FORCING WILL BE AFTER 03Z SUNDAY AS A
SHORTWAVE IMPULSE PUSHES TOWARDS THE NORTH BAY AND CROSSES THE
AREA BY 12Z.

AFTER SUNDAY MORNING THE FORCING WILL WEAKEN AS 500 MB HEIGHTS
BEGIN TO RISE. THE UPPER LOW IN THE GULF OF ALASKA WILL REMAIN
STRONG BUT ITS INFLUENCE WILL NOT BE FAR ENOUGH SOUTH TO BRING
RAIN TO OUR AREA. WEAK 500 MB RIDGING WILL DEVELOP OVER THE AREA
BY LATE MONDAY AND INTO EARLY NEXT WEEK...HOLDING ADDITIONAL
RAINFALL TO THE NORTH BAY AND HAVE ADJUSTED POPS DOWNWARD FROM THE
BAY SOUTH TO ACCOUNT FOR THIS. THE RAINFALL FORECAST TO GET
TRICKIER IN THE EXTENDED PERIODS AS MUCH WILL DEPEND ON HOW FAR
SOUTH THE LARGE UPPER LOW WILL MAKE IT. THERE LOOKS TO BE A FAIRLY
SHARP CUTOFF ACROSS THE AREA FOR RAIN CHANCES. FOR NOW THE BEST
CHANCES WILL BE CONFINED TO THE NORTH BAY BUT IT REMAINS TO BE
SEEN HOW FAR SOUTH THOSE CHANCES WILL GO.

&&

.PREV DISCUSSION...AS OF 09:32 AM PST FRIDAY...
PREVIOUS FORECAST FOR HIGH RAIN CHANCES TODAY ON TRACK. LARGE AREA
OF MODERATE RAIN CURRENTLY TRACKING NORTH OUT OF THE MONTEREY/SAN
BENITO AREA TOWARDS SANTA CRUZ AND SANTA CLARA COUNTIES AND WILL
SLIDE INTO THE GREATER SAN JOSE AREA BY LATE MORNING. KMUX DEPICTS
ADDITIONAL SHOWERS DEVELOPING ACROSS THE AREA AS WELL.
TEMPERATURES TO REMAIN IN THE 50S AND LOW 60S WITH READINGS
STRUGGLING IN AREAS WHERE RAIN IS FALLING. NO CHANGES FOR THE
MORNING UPDATE.

&&

.PREV DISCUSSION...AS OF 4:20 AM PST FRIDAY...A FEW STRAY SHOWERS HAVE
TRAVERSED THE REGION OVERNIGHT BUT PRECIP AMOUNTS HAVE BEEN VERY
LIGHT SO FAR...A TRACE TO 0.05 ON AVERAGE. FIRST REAL ORGANIZED
BAND OF SHOWERS IS POISED TO MOVE ONSHORE SHORTLY AND IMPACT THE
MORNING COMMUTE ACROSS THE ENTIRE REGION WITH LIGHT PRECIP AND
ASSOCIATED WET ROADWAYS. MODELS HAVE INITIALIZED AND ARE CAPTURING
THE SYNOPTIC PATTERN FAIRLY WELL. THE BANDS OF SHOWERS MOVING
TOWARDS THE COAST ARE STILL ASSOCIATED WITH THE MAIN UPPER LOW
WHICH IS CURRENTLY CENTERED NEAR 35N/128W OR ABOUT 400 MILES WEST
OF SANTA CRUZ. AS THE SPOKES OF ENERGY MOVE TOWARDS THE COAST
SHOWERS LOOK TO DEVELOP IN-SITU AS MOIST LAYER LIFTS OVER THE
COASTAL HILLS. HOWEVER OROGRAPHICS ARE LIMITED AT BEST AS
SOUTHWEST BOUNDARY LAYER WINDS REALLY ONLY FAVOR THE SANTA CRUZ
MOUNTAINS. UPSHOT IS TO EXPECT SHOWERS THIS MORNING WITH STEADIER
LIGHT RAINS DEVELOPING THIS AFTERNOON AS THE UPPER LOW AND
ASSOCIATED SYNOPTIC LIFT MOVES CLOSER TO THE BAY AREA BY 00Z THIS
AFTERNOON. HAVE PUT ISOLATED THUNDERSTORMS INTO THE FORECAST FOR
OUR NORTHERN OCEAN ZONES FROM POINT ARENA TO PIGEON POINT FOR THIS
AFTERNOON AS THE UPPER LOW PASSES OVERHEAD. SO FAR 31 LIGHTNING
STRIKES HAVE BEEN COUNTED NEAR THE CORE OF THE UPPER LOW OFFSHORE.
NAM MODEL AND BUFR SOUNDINGS SHOW LIFTED INDICES FROM -1 TO PLUS 1
WITH 100-200 JOULES/KG OF CAPE THIS AFTERNOON. MAY HAVE TO
CONSIDER SPREADING THE T-STORM CHANCES INLAND OVER THE BAY AREA
LATER THIS AFTERNOON AND EVENING. LACK OF COLD AIR ALOFT WONT BE
TOO CONDUCIVE FOR WIDESPREAD SMALL HAIL SO MAIN THREAT APPEARS TO
BE CLOUD TO GROUND LIGHTNING...THEREFORE FOR THE TIME BEING JUST
HIGHLIGHTED THIS RISK FOR THE ABUNDANCE OF MARINERS OUT CRABBING.

PERIODS OF LIGHT RAIN TO CONTINUE THIS EVENING AS THE UPPER LOW
MOVES ONSHORE. TRACK OF SYSTEM SUGGESTS MOST AREAS FROM THE BIG
SUR COAST NORTHWARD TO SONOMA COUNTY WILL SEE RAIN WITH OF COURSE
THE RAIN-SHADOWED VALLEYS OF THE EAST BAY AND INTERIOR MONTEREY
COUNTY SEEING THE LIGHTEST AMOUNTS. BY THIS TIME SATURDAY MORNING
RAIN TOTALS LOOK TO BE 0.25-0.75 FOR THE LOWER ELEVATIONS AND
0.75-1.50 FOR THE HILLS.

SHOWERS SHOULD DECREASE THROUGH MIDDAY SATURDAY AS THE SYSTEM MOVES
EASTWARD. HOWEVER THE NEXT FRONT WILL RAPIDLY APPROACH FROM THE
PACIFIC NORTHWEST. AS SHOWERS END OVER THE SOUTHERN PORTIONS OF
THE DISTRICT SATURDAY AFTERNOON...THE NEXT ROUND OF RAIN WILL BE
DEVELOPING OVER THE NORTH BAY. THE SATURDAY NIGHT SYSTEM IS MORE
OF OUR CLASSIC COLD FRONTAL PASSAGE WITH MUCH COLDER AIR ALOFT.
LATEST MODEL TIMING SUGGESTS STEADY MODERATE RAINS IN THE NORTH BAY
SATURDAY EVENING...SAGGING TOWARDS THE GOLDEN GATE BY 03-06Z
SUNDAY (SATURDAY EVENING). FRONT WILL REACH THE SANTA CRUZ AND
MONTEREY BAY REGION DURING THE OVERNIGHT HOURS AND FOR THE MOST
PART WILL BEGIN TO WASH OUT OVER MONTEREY BAY DURING THE MORNING
HOURS OF SUNDAY. THEREFORE EXPECT THE BAY AREA TO END UP WITH
MOSTLY DRY CONDITIONS FOR THE BULK OF THE DAYLIGHT HOURS OF
SUNDAY WITH AN OVERALL DRYING TREND FOR THE MONTEREY BAY REGION BY
SUNDAY AFTERNOON WITH SHOWERS MAINLY CONFINED TO THE HILLS.

A FEW DAYS AGO THE MODELS WERE PORTENDING A CONTINUING WET PATTERN
FOR THE BAY AREA. THE OVERALL TREND NOW IS TO SHIFT THE STORM
TRACK NORTHWARD WITH PERHAPS A WEAK FRONTAL PASSAGE BY TUESDAY
(ECMWF) OR WEDS (GFS) BUT WITH ONLY LIGHT RAIN FROM THE BAY AREA
NORTHWARD. GIVEN THIS THE POPS WERE GREATLY REDUCED FOR LOCATIONS
SOUTH OF SAN JOSE FOR THE EXTENDED FORECAST.

RIGHT NOW THANKSGIVING DAY/FRIDAY/SATURDAY ARE LOOKING DRY WITH
SEASONABLY MILD TEMPS.

&&

.AVIATION...AS OF 9:45 AM PST FRIDAY...VFR TO MVFR CIGS THROUGH THE
FORECAST PERIOD. A SURFACE LOW WILL CONTINUE TO MOVE WEST TOWARD
THE REGION...WITH RAIN AND POSSIBLE REDUCED VISIBILITIES. IN THE
LATEST TAF PACKAGE DECIDED TO MAKE VERY FEW CHANGES AS TRYING TO
TIME A LONG DURATION RAIN EVENT USUALLY DOES NOT PROVIDE POSITIVE
VERIFICATION. LIGHT TO MODERATE SOUTHEAST WINDS WILL ALSO BE
PRESENT AT MOST TERMINALS THROUGH MUCH OF THE FORECAST PERIOD.

VICINITY OF KSFO...VFR CIGS DROPPING TO MVFR BY THIS AFTERNOON.
RAIN WILL MOVE INTO THE REGION OVER THE NEXT HOUR AND CONTINUE TO
IMPACT THE TERMINALS THROUGH AT LEAST THE NEXT 24 HOURS. LIGHT TO
MODERATE SOUTHEAST WINDS THROUGH THE DAY. WINDS EXPECTED TO SHIFT
TO THE SOUTH TO SOUTHWEST BY LATE SATURDAY MORNING.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR TO MVFR CIGS THROUGH THE PERIOD.
RAIN WILL IMPACT THE TERMINALS THROUGH THE DAY. OTHERWISE...MODERATE
TO STRONG SOUTHERLY WINDS WILL IMPACT KSNS LATER THIS MORNING INTO
THE AFTERNOON HOURS...WITH GUSTS TO 30 KT POSSIBLE.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT REYES TO PIGEON PT 0-10 NM
             SCA...PIGEON PT TO PT PINOS 0-10 NM
             SCA...PT ARENA TO PT REYES 0-10 NM UNTIL 3 AM
             SCA...PT ARENA TO PIGEON PT 10-60 NM UNTIL 3 AM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM UNTIL 3 AM

&&

PUBLIC FORECAST: JOHNSON
AVIATION/MARINE: BELL/RILEY

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

In the hours before

Special weather statement, Nov 16, 12:24 PM PST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1224 PM PST FRI NOV 16 2012

CAZ006-505>513-516>518-528>530-170830-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1224 PM PST FRI NOV 16 2012

SCATTERED LIGHT RAIN SHOWERS WILL CONTINUE TO MOVE ACROSS THE AREA
TODAY AS A WEAK PACIFIC STORM CONTINUES TO SLOWLY APPROACH THE
AREA. RAINFALL AMOUNTS FOR THE REMAINDER OF THE DAY WILL REMAIN
LIGHT AND GENERALLY LESS THAN 0.25 INCHES.

TONIGHT THE STORM WILL PUSH CLOSER TO THE CALIFORNIA COAST AND
RAIN SHOWERS WILL BECOME MORE WIDESPREAD ACROSS THE AREA THROUGH
THE DAY ON SATURDAY...WITH A BREAK IN THE RAIN EXPECTED SATURDAY
EVENING AND OVERNIGHT BEFORE ADDITIONAL RAINFALL PUSHES THROUGH THE
AREA SUNDAY MORNING.

SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH AS THE STORM MOVES
ONSHORE FRIDAY NIGHT...AND TOTAL RAINFALL AMOUNTS THROUGH THE
WEEKEND WILL BE GENERALLY BETWEEN 0.50 AND 1.00 INCHES...WITH
HIGHER AMOUNTS IN THE HIGH TERRAIN REGIONS OF THE NORTH BAY...THE
SANTA CRUZ MOUNTAINS...AND THE LOS PADRES IN MONTEREY COUNTY. 2 TO
3 INCHES OF RAIN ARE EXPECTED IN THOSE HIGHER TERRAIN LOCATIONS.

WITH THE PRECEDING DRY CONDITIONS ACROSS THE AREA...THE GENERALLY
LIGHT TO MODERATE RAIN...AND THE FACT IT IS SPREAD ACROSS SEVERAL
DAYS...SIGNIFICANT FLOODING CONCERNS ARE NOT EXPECTED IN THE AREA.
THE PRIMARY IMPACTS WILL BE FOR TRAVELERS WHO WILL ENCOUNTER WET
ROADWAYS ACROSS THE REGION.

BAY AREA TRAVELERS HEADING TO THE SIERRA SHOULD CARRY TIRE CHAINS
AND PLAN FOR WINTRY WEATHER IN THE TRANS-SIERRA PASSES THIS
WEEKEND. WINTER STORM WATCHES AND WINTER WEATHER ADVISORIES ARE
POSTED IN THE SIERRA.

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.